MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH TFNA FEM NAIL 10 LE 130 L235 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

OBERDORF SYNTHES PRODUKTIONS GMBH TFNA FEM NAIL 10 LE 130 L235 TIMO15; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.045S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Investigation summary: complaint summary: tfna broken in the proximal segment above the cefallomedular implant.The implant(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition for broken could be confirmed as the image provided shows the implant broken at the proximal hole.As the implant(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: manufacturing location: (b)(4).Manufacturing date: (b)(6) 2019.Expiration date: may 1, 2029.Part number: 04.037.045s, 10mm/130 deg ti cann tfna 235mm/left ¿ sterile.Lot number: 3l21998 (sterile).Production order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final, ns071281 rev e met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection, ns067861 rev b met all inspection acceptance criteria.Packaging label log (pll) lmd rev ad was reviewed and determined to be conforming.Scn 16276 supplied by ees (b)(4) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong, 130 degree.Lot number: 4l09715.Inspection instruction met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended.Lot number: h761710.Work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection, ns062851 rev b met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley dated (b)(6) 2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive.Lot number: h845555.Work order traveler met all inspection acceptance criteria.Inspection sheet ns062925 rev e met all inspection acceptance criteria.Part number: 21127, timoagri16.00 bp80.Lot number: h856706.Certified test report supplied by (b)(4) company dated (b)(6) 2019 was reviewed and determined to be conforming.Lot summary report dated (b)(6) 2019 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.Device history review: (b)(6) 2020: dhr reviewed by: (b)(4).This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the tfna fem nail was broken in the proximal segment above the cefallomedular implant in the patient.There was patient consequence.The implant was explanted on (b)(6) 2020 and a new implant was placed.There is no further information available.Concomitant devices reported: unknown tfna helical blade (part# unknown, lot# unknown, quantity 1), unknown locking screw (part# unknown, lot# unknown, quantity 1).This report is for one (1) tfna fem nail ø10 le 130° l235 timo15.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: manufacturing location: monument, manufacturing date: 20-may-2019, expiration date: 01-may-2029, part number: 04.037.045s, 10mm/130 deg ti cann tfna 235mm/left ¿ sterile, lot number: 3l21998 (sterile), lot quantity: 6.Production order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final, ns071281 rev e met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log (pll) lmd rev ad was reviewed and determined to be conforming.Scn 16276 supplied by ees (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part number: 04.037.942.2, lock prong, 130 degree lot number: 4l09715 lot quantity: 96 inspection instruction met all inspection acceptance criteria.Part number: 04.037.912.4, wave spring, shim ended lot number: h761710 lot quantity: 1,000 work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley dated 20-nov-2018 were reviewed and determined to be conforming.Part number: 04.037.912.3, tfna lock drive lot number: h845555 lot quantity: 90 work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part number: 21127, timoagri16.00 bp80 lot number: h856706 lot quantity: 957 lbs.Certified test report supplied by perryman company dated 25-feb-2019 was reviewed and determined to be conforming.Lot summary report dated 15-mar-2019 met all inspection acceptance criteria.Raw material receiving / putaway checklist met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the tfna fem nail ø10 le 130° l235 timo15 (part #: 04.037.045s, lot #: 3l21998) was received at us cq.Upon visual inspection, the device was broke into two distinct pieces at the proximal hole.Both two broken pieces were returned.The two broken pieces did not appear to have drill marks around the proximal hole where the breakage occurred but scratches which may be due to friction with the other devices (drill, helical blade) were present.Device failure/defect identified? yes.Dimensional inspection: proximal end outer diameter: 15.66+/-0.1mm measured dimensions: proximal fragment outer diameter proximal to fractures: 15.67mm, conforming distal fragment outer diameter proximal to fractures: 15.67mm, conforming device(s) used: ca472 document/specification review: drawing(s) reviewed: (current & manufactured revisions) ti cannulated trochanteric fixation nail ¿ advanced, 130 deg ø10mm ti cannulated trochanteric femoral nail-advanced 235mm, left no design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the device was received being broken into two pieces.No definitive root cause could be determined based on the provided information.It is likely that the device experienced external forces higher than what the device was validated to withhold.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H6: health effect clinical code 2402 used to capture procedural complications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FEM NAIL 10 LE 130 L235 TIMO15
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10526257
Report Number8030965-2020-06889
Device Sequence Number14064855
Product Code HSB
UDI-Device Identifier10886982096012
UDI-Public(01)10886982096012
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.045S
Device Catalogue Number04.037.045S
Device Lot Number3L21998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2020
Initial Date Received by Manufacturer 08/16/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date09/13/2020
Supplement Report FDA Received Date12/18/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;